MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE TOUCH WIRELESS ADAPTER; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE TOUCH WIRELESS ADAPTER; VENTRICULAR (ASSISST) BYPASS
Model Number HMT2100
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the heartmate touch wireless adapter not working properly was confirmed.Evaluation of the returned wireless adapter (serial number: (b)(4)) revealed that the pairing button was not functional due to an internal component becoming detached from the printed circuit board (pcb).The wireless adapter is manufactured by an external supplier; therefore, an external corrective action request (ecar) was initiated to further investigate the reported event.The ecar revealed that the root cause of the component becoming detached was insufficient solder being applied to the component during manufacturing.An additional step to perform hand soldering so that sufficient solder is applied was added to the manufacturing process.Furthermore, multiple additional inspection steps were added to the manufacturing process to verify proper solder connections of this component to the pcb.Heartmate 3 instructions for use (ifu) (rev.B) chapter 4 ¿heartmate touch communication system¿ explains the operation of the heartmate touch system, including how to set up the system and connect the tablet to the wireless adapter, how to determine the status of the wireless adapter, and how to use the heartmate touch app.Heartmate 3 instructions for use (ifu) (rev.B) section 8 "equipment storage and care" describe how to care for and clean all equipment.Section f, entitled ¿safety checklists¿, provides checklists to assist the patient in performing routine maintenance of heartmate 3 lvas.This section also informs the user to replace any equipment or system component that appears damaged or worn.Device history records were reviewed by the supplier via the manufacturing analysis task.Heartmate touch bluetooth adaptor with sn # (b)(4) failed at aoi top side for switch (sw2) misalignment.The misaligned switch (sw2) was reworked and did pass supplier final inspection and final functional test.Refer to the manufacturing analysis task for the device history records reports.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the pairing button on the heartmate touch bluetooth adaptor was not working properly.The item was new and believed to be under warranty.

Brand Name
HEARTMATE TOUCH WIRELESS ADAPTER
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
MDR Report Key12540381
Report Number2916596-2021-05654
Device Sequence Number4460924
Product Code DSQ
UDI-Device Identifier05415067032065
UDI-Public05415067032065
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHMT2100
Device Catalogue NumberHMT2100
Device Lot Number7548852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Initial Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1